Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 6, NWS Shreveport, LA

February 24, 2001Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2001, 4:25 PM CST for Miller County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Feb 24, 2001, 4:25 PM CST (22:25 UTC)
Expired
Feb 24, 2001, 5:00 PM CST
In force
35 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Miller County, AR

What was reported inside it

TimeReportWhereRemark
Feb 24, 4:40 PM CSTHail 1Genoa, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 3:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 531 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-301 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
531 m²/s²
0-3 km storm-relative helicity
696 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 242226
SVRSHV
ARC091-242300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CST SAT FEB 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILLER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 500 PM CST

* AT 425 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF FOUKE...
  MOVING NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MILLER COUNTY IN SOUTHWEST ARKANSAS...
UNTIL 500 PM CST.

LAT...LON 3355 9403 3304 9404 3304 9386 3358 9382

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:45 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 24, 2:45 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CST SAT FEB 24 2001

FRONT CONTINUES TO TRACK EASTWARD AROUND 30 KNOTS THIS AFTERNOON AND
EARLY THIS AFTERNOON EXTENDS FROM NEAR DEQ TO TYR. STORMS SHOWING A
TENDENCY TO INCREASE...ESPECIALLY ON NORTHERN END OF LINE. SOUTHERN
PORTION OF LINE IS BROKEN AND ONLY LIGHTER SHOWERS. CURRENT TORNADO
WATCH RUNS UNTIL 5 PM FOR NORTHWEST PORTIONS OF CWA WITH ANOTHER
WATCH EXPECTED LATER THIS AFTERNOON INTO THIS EVENING FOR NORTHEAST
COUNTIES. FRONT SHOULD CLEAR ALL OF CWA BY MIDNIGHT WITH CLEARING
SKIES WORKING INTO AREA BEHIND FRONT. SUNNY SKIES EXPECTED ON SUNDAY
WITH NOT A LOT OF COOLING BEHIND FRONT. UPPER WINDS REMAIN SOUTHWEST
SO CLEARING WILL NOT LAST LONG. EXPECT INCREASING CLOUDINESS SUNDAY
NIGHT...MAINLY CIRRUS...AND BY MONDAY...CLOUDY MOST OF CWA WITH A
CHANCE OF RAIN PORTIONS OF EAST TEXAS. BY MONDAY NIGHT ALL OF CWA
CAN EXPECT SCATTERED SHOWERS WITH RAIN LIKELY TUESDAY INTO
WEDNESDAY. MRF WANTS TO CONTINUE RAIN BEYOND WEDNESDAY...HOWEVER AVN
SHOWS ZONAL FLOW DEVELOPING WED NIGHT WITH TROF ...SO AT THIS TIME
WILL HOLD BACK ON PRECIP FOR THURSDAY THROUGH SATURDAY.

SHV 46/70/45/65 7001
MLU 49/68/45/63 8001
TXK 47/67/43/62 3011
TYR 47/69/46/64 0013
LFK 48/74/45/68 3014

.SHV...NONE.

14

In the hours before

Special weather statement, Feb 24, 10:45 AM CST, 5 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CST SAT FEB 24 2001

THUNDERSTORMS ARE EXPECTED TO MOVE INTO EAST TEXAS AND SOUTHEAST
OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS EARLY THIS
AFTERNOON AND TRACK EAST REACHING NORTHWEST LOUISIANA AND THE
REMAINDER OF SOUTHWEST ARKANSAS BY EARLY EVENING.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND. SOME HAIL IS
ALSO EXPECTED AND A TORNADO OR TWO IS ALSO POSSIBLE. EXPECT
TORNADO WATCHES TO BE ISSUED BY EARLY AFTERNOON FOR NORTHEAST TEXAS
...SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS
WITH WATCHES POSSIBLE IN NORTHWEST LOUISIANA EARLY THIS EVENING.

THE ACTIVATION OF STORM SPOTTERS...SKYWARN NETWORKS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE
REQUIRED THROUGH EARLY THIS EVENING.
Local storm report, Feb 24, 2:55 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0155 PM    EAGLETOWN                 OK   .75 INCH HAIL
02/24/01   MCCURTAIN                      DIME SIZE HAIL.  REPORTED
                                          BY GENERAL PUBLIC.

NNNN
Special weather statement, Feb 24, 4:07 PM CST, 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-250000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CST SAT FEB 24 2001

THE TORNADO WATCH ISSUED EARLIER TODAY FOR MCCURTAIN COUNTY IN
OKLAHOMA...AND MUCH OF NORTHEAST TEXAS...HAS BEEN CANCELLED.

HOWEVER...A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR THE
FOLLOWING COUNTIES AND PARISHES IN NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND SOUTHWEST ARKANSAS. THE COUNTIES AND PARISHES
INCLUDED ARE...IN ARKANSAS...HEMPSTEAD...COLUMBIA...UNION...
LAFAYETTE...AND NEVADA. IN LOUISIANA...THE PARISHES INCLUDED ARE
BOSSIER...CADDO...BIENVILLE...RED RIVER...DE SOTO...WEBSTER...
CLAIBORNE...LINCOLN...UNION...JACKSON...AND OUACHITA.

IN ADDITION...A STRONG OUTFLOW BOUNDARY...ON THE LEADING EDGE OF A
LINE OF THUNDERSTORMS...OVER SOUTHWEST ARKANSAS...AND NORTHEAST
TEXAS...WAS PRODUCING WINDS OF UP TO 50 MPH. THESE OUTFLOW WINDS
WILL LIKELY MOVE OVER THE SHREVEPORT...BOSSIER CITY AREA BETWEEN 5
AND 6 PM.
Local storm report, Feb 24, 4:15 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0300 PM    UMPIRE                    AR   .75 INCH HAIL
02/24/01   HOWARD                         DIME SIZE HAIL.  REPORTED
                                          BY TRAINED SPOTTER.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:46 PM CSTSevere Thunderstorm WarningSHVHoward29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.